Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 6, 2019, 4:21 PM EDT for Franklin County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 6, 2019, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Franklin County, PA
The radar
The Sterling radar (KLWX), 110 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WWUS81 KCTP 062021
SPSCTP
Special Weather Statement
National Weather Service State College PA
421 PM EDT Sat Jul 6 2019
PAZ036-062045-
Franklin PA-
421 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN COUNTY UNTIL
445 PM EDT...
At 419 PM EDT, Doppler radar indicated a strong thunderstorm near
Fannettsburg, moving southeast at 20 mph. This storm was part of a
cluster of storms over western Franklin County.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Chambersburg, Guilford, St. Thomas, Fayetteville, Mont Alto,
Scotland, Marion, Fort Loudon, Upper Strasburg, Willow Hill,
Fannettsburg, Orrstown, Quincy, Williamson and Penn State Mont Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3991 7795 4014 7779 4002 7751 3998 7746
3993 7747 3977 7759
TIME...MOT...LOC 2019Z 299DEG 19KT 4005 7777
$$
MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 4:07 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 6, 4:07 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service State College PA 407 PM EDT Sat Jul 6 2019 .SYNOPSIS... A cold front over Lake Erie at midday will drift slowly southeast across the state this afternoon and tonight, reaching close to the MD border by sunrise Sunday. Locally heavy rain and gusty winds are expected from thunderstorms developing ahead of this frontal boundary this afternoon and evening. The cold front will move only slowly southward on Sunday and Monday. The air will dry out noticeably over the northern half of the state on Sunday, but still feel a little humid in the south. High pressure centered to our north will continue to bring in drier air in for the first half of the week. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... Radar beginning to gradually light up in the heat of the midday across the favored east slopes of the Pocono Plateau in Eastern PA, and more recently along the Lake Erie Breeze boundary just southeast of Interstate 90. Over the Bulk of Central PA and the Susq Valley, a weak mid level thermal ridge and earlier fog/low stratus was helping to suppress convection for now. However, SB Cape of over 3000 j/kg was advecting into central PA from the west ATTM. Very high PWAT air averaging 1.75 to 2 inches across the CWA will help fuel the TSRA with enough juice to bring the potential for locally torrential rain over over 2 inches within just a 30 minute period where some temporary training occurs. FFG values on the 1-3 hour timeframe are 1.5 to 2 inches across portions of our Western and NW Mtns while guidance is near or over 3 inches across much of the Central mtns and Susq Valley, so there's less of a flash flooding concern there. Flash Flood Watch was issued in collaboration with surrounding WFOs to include the Laurels and NW mtns through 04Z Sunday. SPC MRGL risk also has been carried forward to Day 1. Freezing level is around 13-15KFT AGL so large hail is not a significant threat, but localized wet microbursts could occur beneath the collapsing taller cores in the TSRA, especially across the north where 0-3km bulk shear will be somewhat stronger at 25-30 kts. Heat index gets into the 90s in the SE half of the area, with temps in the u80s again. The NW will have that early convection which will likely hold their temps down until late aftn when they should poke up to around 80F. && .SHORT TERM /MIDNIGHT THROUGH 6 PM SUNDAY/... By sunset, the storms should be drifting to the south of UNV- IPT. As usual, the SE will storms last a little longer into the night with the sfc front/trough and some lift ongoing at sunset. But, the convection will become less numerous as we approach midnight. The drier air will lag a little behind the back of the main batch of convection. There will probably be some showers over the nrn mtns as the real push of dry air goes through in the late evening and early night. The dewpoints and PWATs should begin to fall off gradually - but only for the north tonight. The dry air will have trouble getting down to the Turnpike as the front hangs up just to the south of the state on Sunday and perhaps into Monday. Thus, a revival of isold/sct convection is expected for the srn two tiers of counties Sun aftn. These will be poorly organized, and not all that deep. They will die off as evening craws closer. Mins tonight will drop back close to 60F in the nrn tier, but hang in the 70s in the S. More sun in the north (after some fog) should help temps get back to the u70s on Sunday, and most other places will be back into the 80s. Can't shake summer that easily. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... The long term period begins with a quasi stationary boundary just sound the Commonwealth. This will bring drier air through the northern half of the state. However, the stalled boundary should maintain a low chance for afternoon/early evening showers through Monday. Fairly dry weather will dominate through the first half of the week. Higher humidity never makes it very far to our south and it will gradually return northward into central PA later next week. Along with increasing humidity will come the potential for diurnal convection. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Scattered to numerous thunderstorms are expected to develop during the afternoon and evening in advance of a cold front pushing southeast from the eastern Great Lakes. Locally heavy downpours will produce brief IFR/LIFR vis and strong wind gusts. Lingering showers/storms should fade into tonight with a general drying trend from north to south expected into Sunday. A light wind should preclude fog formation in most areas but some patchy low clouds are possible especially over the far southwest airspace. .Outlook... Sun...Isolated PM t-storms possible srn 1/4. Mon...AM valley fog nrn 1/2. Isolated PM t-storms possible srn 1/3. Tue...Isolated PM t-storms possible srn 1/3. Wed...Isolated PM t-storms possible wrn 1/3. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight EDT tonight for PAZ004-005- 010-017-024-025-033-034. && SYNOPSIS...Dangelo/Lambert NEAR TERM...Dangelo/Lambert SHORT TERM...Dangelo LONG TERM...Ceru/Evanego AVIATION...Lambert/Steinbugl
Hazardous weather outlook, Jul 6, 12:01 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1201 PM EDT Sat Jul 6 2019 PAZ006-011-012-018-019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-071615- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Huntingdon-Mifflin-Juniata-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1201 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible from around 2 pm into the evening. Also, very heavy rainfall is possible and could lead to flash flooding, especially in locations which have received heavy rain in the past two days. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010-017-024-025-033-034-071615- Warren-McKean-Elk-Clearfield-Cambria-Blair-Somerset-Bedford- 1201 PM EDT Sat Jul 6 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 6, 2:30 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT SAT JUL 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG 3 WSW SCANDIA 41.89N 79.09W
07/06/2019 WARREN PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1901511
TRAVISSpecial weather statement, Jul 6, 3:26 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service State College PA
326 PM EDT Sat Jul 6 2019
PAZ024-025-034-062015-
Bedford PA-Blair PA-Cambria PA-
326 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD...BLAIR...AND
CAMBRIA COUNTIES UNTIL 415 PM EDT...
At 325 PM EDT, Doppler radar indicated a line of strong
thunderstorms near Belsano, moving southeast at 25 mph.
Wind gusts 40 to 50 mph are possible.
Locations impacted include...
Altoona, Johnstown, Hollidaysburg, Westmont, Ebensburg, Nanty-Glo,
Portage, Northern Cambria, Roaring Spring, Lakemont, Patton, Cresson,
Gallitzin, Claysburg, Vinco, Loretto, Duncansville, East Conemaugh,
Salix-Beauty Line Park and Beaverdale-Lloydell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4051 7891 4069 7882 4051 7828 4018 7850
4024 7865 4024 7868 4035 7900
TIME...MOT...LOC 1925Z 301DEG 23KT 4057 7891
CeruSpecial weather statement, Jul 6, 3:33 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service State College PA
333 PM EDT Sat Jul 6 2019
PAZ035-036-062015-
Fulton PA-Franklin PA-
333 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN AND FULTON
COUNTIES UNTIL 415 PM EDT...
At 332 PM EDT, Doppler radar indicated a strong thunderstorm near Big
Cove Tannery, moving east at 15 mph.
Wind gusts 40 to 50 mph and half inch hail are possible.
Locations impacted include...
Greencastle, Mercersburg, Marion, Big Cove Tannery, Claylick,
Maugansville, State Line, Middleburg, Williamson, Upton, Warrenton
and Whitetail Ski Area.
LAT...LON 3972 7812 3975 7816 3983 7816 3992 7771
3972 7766
TIME...MOT...LOC 1932Z 257DEG 14KT 3977 7804
LambertSpecial weather statement, Jul 6, 3:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service State College PA
359 PM EDT Sat Jul 6 2019
PAZ017-024-025-062045-
Clearfield PA-Blair PA-Cambria PA-
359 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD...BLAIR...
AND CAMBRIA COUNTIES UNTIL 445 PM EDT...
At 358 PM EDT, Doppler radar indicated a strong thunderstorm over
Patton, moving southeast at 35 mph.
Wind gusts 40 to 50 mph and half inch hail are possible.
Locations impacted include...
Altoona, Hollidaysburg, Tyrone, Lakemont, Bellwood, Patton, Hastings,
Tipton, Carrolltown, Blandburg, Horseshoe Curve, Sinking Valley,
Prince Gallitzin State Park, Canoe Creek State Park, Royer, Coalport,
Westover, Ashville, Chest Springs and Peoples Natural Gas Field.
LAT...LON 4078 7872 4070 7819 4069 7822 4067 7822
4062 7817 4056 7820 4054 7818 4038 7826
4049 7852 4049 7853 4050 7854 4059 7874
TIME...MOT...LOC 1958Z 294DEG 30KT 4066 7860
EvanegoSpecial weather statement, Jul 6, 4:20 PM EDT, 1 minute before
Special Weather Statement
National Weather Service State College PA
420 PM EDT Sat Jul 6 2019
PAZ019-027-028-045-049-050-062100-
Southern Clinton PA-Union PA-Juniata PA-Mifflin PA-Snyder PA-
Southern Centre PA-
420 PM EDT Sat Jul 6 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MIFFLIN...CENTRE...
JUNIATA...SNYDER...UNION...AND CLINTON COUNTIES UNTIL 500 PM EDT...
At 420 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from McElhattan to Snyder-Middleswart State Park to
near Walnut. Movement was southeast at 30 mph.
Wind gusts of up to 55 mph and half inch hail are possible.
Locations impacted include...
Lewisburg, Selinsgrove, Mifflinburg, Carroll, Woodward, Winfield,
Shamokin Dam, Linntown, Hummels Wharf, Middleburg, New Columbia,
Mcalisterville, McClure, Kreamer, Port Trevorton, Penns Creek, Beaver
Springs, Richfield, Mount Pleasant Mills and Kratzerville.
LAT...LON 4080 7685 4072 7686 4063 7695 4061 7701
4065 7740 4081 7748 4111 7721 4107 7716
4107 7712 4109 7698 4115 7696 4114 7690
4110 7689 4107 7686 4096 7688 4087 7680
TIME...MOT...LOC 2020Z 324DEG 27KT 4115 7736 4079 7729 4054 7743
EvanegoSpecial weather statement, Jul 6, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
421 PM EDT Sat Jul 6 2019
PAZ036-062045-
Franklin PA-
421 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN COUNTY UNTIL
445 PM EDT...
At 419 PM EDT, Doppler radar indicated a strong thunderstorm near
Fannettsburg, moving southeast at 20 mph. This storm was part of a
cluster of storms over western Franklin County.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Chambersburg, Guilford, St. Thomas, Fayetteville, Mont Alto,
Scotland, Marion, Fort Loudon, Upper Strasburg, Willow Hill,
Fannettsburg, Orrstown, Quincy, Williamson and Penn State Mont Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3991 7795 4014 7779 4002 7751 3998 7746
3993 7747 3977 7759
TIME...MOT...LOC 2019Z 299DEG 19KT 4005 7777
MartinThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:30 PM EDT | Flash Flood Warning | CTP | York | 104 min |
| Jul 5, 9:56 PM EDT | Areal Flood Warning | CTP | Adams | 2 hr |
| Jul 6, 11:29 AM EDT | Special Weather Statement | CTP | Carbon | 46 min |
| Jul 6, 11:49 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Clearfield, Elk, McKean and 2 more | 8 hr |
| Jul 6, 1:28 PM EDT | Special Weather Statement | CTP | Warren | 62 min |
| Jul 6, 2:19 PM EDT | Special Weather Statement | CTP | McKean, Potter | 56 min |
| Jul 6, 2:25 PM EDT | Special Weather Statement | CTP | Tioga | 50 min |
| Jul 6, 2:38 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 37 min |
| Jul 6, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 61 min |
| Jul 6, 3:08 PM EDT | Areal Flood Advisory | CTP | Potter | 112 min |
| Jul 6, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 46 min |
| Jul 6, 3:26 PM EDT | Special Weather Statement | CTP | Blair, Cambria | 49 min |
| Jul 6, 3:33 PM EDT | Special Weather Statement | CTP | Franklin | 42 min |
| Jul 6, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton | 62 min |
| Jul 6, 3:59 PM EDT | Special Weather Statement | CTP | Blair | 46 min |
| Jul 6, 4:03 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 72 min |
| Jul 6, 4:15 PM EDT | Areal Flood Advisory | CTP | Lycoming, Tioga | 3 hr |
| Jul 6, 4:20 PM EDT | Special Weather Statement | CTP | Snyder, Union | 40 min |
| Jul 6, 4:38 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton | 3 hr |
| Jul 6, 4:40 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Union | 95 min |
| Jul 6, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 63 min |
| Jul 6, 4:46 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon | 29 min |
| Jul 6, 4:57 PM EDT | Areal Flood Advisory | CTP | Lycoming | 3 hr |
| Jul 6, 4:58 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 62 min |
| Jul 6, 5:11 PM EDT | Special Weather Statement | CTP | Huntingdon, Juniata, Mifflin | 49 min |
| Jul 6, 5:25 PM EDT | Areal Flood Advisory | CTP | Cambria | 3 hr |
| Jul 6, 5:34 PM EDT | Areal Flood Advisory | CTP | Snyder, Union | 3 hr |
| Jul 6, 5:34 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lebanon, York | 71 min |
| Jul 6, 5:39 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 66 min |
| Jul 6, 5:41 PM EDT | Areal Flood Advisory | CTP | Montour, Northumberland, Union | 3 hr |
| Jul 6, 5:46 PM EDT | Special Weather Statement | CTP | Perry | 44 min |
| Jul 6, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Fulton, Huntingdon | 66 min |
| Jul 6, 5:57 PM EDT | Areal Flood Advisory | CTP | Montour, Northumberland, Snyder, Union | 3 hr |
| Jul 6, 6:15 PM EDT | Special Weather Statement | CTP | Fulton | 45 min |
| Jul 6, 6:22 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 113 min |
| Jul 6, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 79 min |
| Jul 6, 6:44 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Fulton, York | 76 min |
| Jul 6, 6:50 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, York | 3 hr |
| Jul 6, 7:50 PM EDT | Areal Flood Advisory | CTP | Adams, York | 3 hr |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.